Alert archive / Tennessee / Flash Flood Warnings in 2000
Flash Flood Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 26, 2000, 6:21 PM EDT for Monroe County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2000, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 26, 2000, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Monroe County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 262226 FFWMRX TNC123-270115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 621 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... MONROE COUNTY IN EASTERN TENNESSEE * UNTIL 915 PM EDT * AT 620 PM EDT...RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN ON THE TELLICO RIVER ABOVE TELLICO PLAINS. A TRAINED WEATHER SPOTTER REPORTED RAINFALL AMOUNTS OF ONE AND ONE HALF INCHES IN 30 MINUTES. THE THUNDERSTORM PRODUCING THE FLASH FLOOD WAS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE... TELLICO PLAINS...AND CAMPGROUND ALONG THE TELLICO RIVER. HIGHWAY 68 MAY ALSO BE AFFECTED. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. $$ LAT...LON 3527 8430 3540 8403 3562 8431 3538 8441
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:30 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 26, 3:30 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT MON JUN 26 2000 NORTHERN STREAM AND THICKNESS PACKING EDGING CLOSER TO CWA. UPPER LOW MEANDERING AROUND S GA WITH COL OVER MRX CWA. THICKNESS DIFLUENCE OVER MRX TONIGHT AND LESS SO TUE. THETA-E RIDGING SLIPS INTO E TN VALLEY TUE. ETA/NGM HOLD OFF MOST POPS UNTIL AFTER 12Z. FEEL UPPER DIFFLUENCE...MID LEVEL TROFFING AND EXPECTED STORM MOTION LATER TONIGHT WILL BRING ONSET OF PRECIP PRIOR TO 27/12Z. LOW LEVEL BOUNDARY AND BETTER CONVERGENCE AND DEEPER MOISTURE FOR TUE. PLAN TO USE EVENING GROUPING FOR ONGOING POPS THEN HIGH CHC WEST AND SLIGHT CHC EAST LATE TONIGHT. LIKELY TUESDAY AS FRONTAL BOUNDARY SLIDES IN. UNCERTAINTY WITH POSITION OF SYNOPTIC FEATURES BY TUESDAY NIGHT WITH EVERYTHING WEAKENING. WILL STICK WITH CHC POPS MAINLY EVENING HIGHER POP SOUTH. CONT CHC POPS WEDNESDAY AS BOUNDARY WILL TAKE ON WARM FRONT CHARACTERISTS WITH UPPER IMPULSE MOVING IN LATE FROM THE WEST. CHA TB 070/087 069/088 069 17465 TYS TB 068/085 067/086 067 17464 TRI TB 065/083 063/084 063 17463 OQT TB 070/084 066/084 066 17464= .E TN...NONE. .SW VA...SVR TSTM WATCH TIL 600 PM EDT. .SW NC...sNONE. SON
In the hours before
Local storm report, Jun 26, 4:27 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 PM EDT MON JUN 26 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0320 PM 2 E ONEIDA TN WIND DAMAGE
06/26/00 SCOTT REPORTED BY DISPATCH
TREES DOWNED
0315 PM JACKSBORO TN WIND DAMAGE
06/26/00 CAMPBELL REPORTED BY DISPATCH
LARGE LIMBS OFF TREES
0425 PM ROCKWOOD TN WIND DAMAGE
06/26/00 ROANE REPORTED BY DISPATCH
NUMEROUS TREES DOWNEDLocal storm report, Jun 26, 5:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
544 PM EDT MON JUN 26 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
410 PM BEAN STATION TN WIND DAMAGE
06/26/00 GRAINGER REPORTED BY DISPATCH
TREE DOWNED ACROSS
HIGHWAY 11W.
500 PM KINGSTON/HARRIMAN TN WIND DAMAGE
06/26/00 ROANE REPORTED BY DISPATCH
TREES DOWNEDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:21 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 24 min |
| Jun 25, 10:23 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 37 min |
| Jun 26, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 45 min |
| Jun 26, 3:15 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Union | 30 min |
| Jun 26, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 53 min |
| Jun 26, 3:55 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 50 min |
| Jun 26, 4:40 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 35 min |
| Jun 26, 6:09 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 51 min |
Nearby
Flash Flood Warnings in Tennessee, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.